Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 29, 20214 counties in Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 29, 2021, 3:45 PM CDT for 4 counties in Wisconsin. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2021, 3:45 PM CDT (20:45 UTC)
Expired
Jun 29, 2021, 4:45 PM CDT
In force
60 min
Issued by
NWS Green Bay, WI

Counties Menominee County, WI, Portage County, WI, Shawano County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 82 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 4:09 PM CDTTSTM WND GST 32Plover, WIALSO RECORDED 0.82 INCHES OF RAIN IN 75 MINUTES. STILL RAIN AT THE TIME OF THE REPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2021-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 277 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2021-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
277 J/kg
Mixed-layer CIN
-35 J/kg
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
39 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

137 
WWUS83 KGRB 292045
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Tue Jun 29 2021
 
WIZ011-013-019>021-030-031-035>037-073-292145-
Waupaca WI-Southern Marinette County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Wood WI-Marathon WI-Portage WI-Forest WI-
Menominee WI-Northern Marinette County WI-
345 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TO FAR NORTHEAST 
WISCONSIN UNTIL 445 PM CDT...

At 343 PM CDT, Doppler radar was tracking strong thunderstorms along 
a line extending from 7 miles south of Carter to 10 miles southwest 
of Wisconsin Rapids. Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Antigo, Weston, Mosinee, Whiting,
Bevent, Wittenberg, Amherst and Pembine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4430 9032 4563 8852 4567 8780 4557 8779
      4503 8844 4503 8849 4499 8849 4424 8936
      4426 9032
TIME...MOT...LOC 2043Z 292DEG 18KT 4528 8866 4431 9008 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 29, 3:07 PM CDT, 38 minutes earlier.

Area forecast discussion, Jun 29, 3:07 PM CDT, 38 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
307 PM CDT Tue Jun 29 2021

Forecast discussion for routine afternoon forecast issuance

.SHORT TERM...Tonight and Wednesday
Issued at 306 PM CDT Tue Jun 29 2021

Primary forecast concern is focused in the next 6
hour period into early evening, as rather potent upper-level
impulse continues to push east-northeast into west-central
Wisconsin. A band of showers and thunderstorms continue to
consolidate in area of large-scale synoptic forcing ahead of the
shortwave and near weak surface trough from near ARX to AUW to
near AIG. This area was able to experience a bit more insolation
allowing SBCAPE to exceed about 1000 J/kg. Forecast soundings in
this area however also indicate CAPE is mostly elevated and
narrow, more indicative of a higher precipitation efficiency.
Mid-level winds are generally westerly and relatively weak < 30
kts. Any stronger wind gusts with the storms would be associated
perhaps with some evaporative cooling and waterloading. General
expectations are that although a few marginally severe wind gusts
are possible with some embedded bowing segments, primary threat
will be locally heavy rainfall given deep saturation and PW values
in near 1.75 inches especially east of highway 39. Would not be
surprised to some local rainfall amounts in excess of 1 or even 2
inches/hour especially west of the Fox Valley. This could lead to
minor localized low-land and urban flooding.

Overnight the system will continue to push east with precipitation
ending from west to east early this evening with skies gradually
clearing. Given recent rainfall and relatively light boundary
layer winds, ground fog is also a possibility especially in areas
that receive appreciable rainfall over the next 3 to 6 hours.

After some patchy morning ground fog, skies should start out
partly cloudy with a gradual increase in cumuliform clouds as
daytime heating increases. A much weaker upper-level impulse in
association with some boundary layer convergence over eastern and
northeast Wisconsin will lead to scattered shower and isolated
thunderstorm development roughly after 18 UTC. Forecast NAM
soundings for Wednesday afternoon are actually a bit more
impressive than today with SBCAPES of at least 1500 J/Kg with an
inverted V character, thus could certainly see potential for a few
storms over eastern third of the forecast area to produce
marginally severe wind gusts and perhaps some small hail given
colder temperatures aloft. Convection should dissipate quickly
after sunset. Daytime highs Wednesday will be warmer than today
with readings generally in the 80 to 85 degree range.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 306 PM CDT Tue Jun 29 2021

The latest ensemble means indicate that the beefy ridge over
northwest North America will translate east and deamplify over the
period.  Some of the heat within the ridge will shift east but the
full brunt will likely not reach into northeast Wisconsin as the
ridge weakens before moving into the Great Lakes.  Otherwise, fairly
typical Summer weather is in store over the next week.

Wednesday night through Thursday night...An upper trough will
continue to dig across the western Great Lakes on Wednesday night.
Lingering daytime instability will be sufficient for a few storms to
continue into the evening hours.  Although moisture looks relatively
meager, the instability combined with decent deep layer shear could
lead to a strong storm or two for the first few hours of the
evening, most likely over northeast WI.  Storms should then
gradually dissipate thereafter, although the sharpness of the trough
might keep a few showers going into the overnight hours, and
possibly into Thursday morning over east-central WI as well.  Then
high pressure moves in from the north for Thursday afternoon and
Thursday night ending the Thunderstorm threat.  No significant
changes to temps.

Rest of the forecast...High pressure will then slide across the
forecast area on Friday and Saturday before settling over the mid-
Mississippi Valley.  As the potent mid-level ridge tries to fold
into the region, remnants of the heat dome will extend into the
region and should see widespread 80s return for the weekend and into
next week.  The pattern starts to look more favorable for mcs
activity by the early to middle of next week and position of
northern stream frontal positions will likely play a roll in the
precip chances.
&&

.AVIATION...for 18Z TAF Issuance
Issued at 1244 PM CDT Tue Jun 29 2021

A strong upper level disturbance and weak surface cold front will
produce showers and a few thunderstorms this afternoon. IFR
conditions are expected where there is locally heavy rainfall
rates and isolated thunderstorms, with mostly MVFR conditions
elsewhere. Strongest shower and thunderstorm activity this
afternoon is expected to impact central and northcentral Wisconsin
TAF sites.

The precipitation will end from west to east this evening, with
clearing overnight. Ground fog is possible late tonight where
skies are clear and winds light.

Wednesday will start out sunny, with VFR clouds in the afternoon.
Widely scattered thunderstorms are possible in the afternoon,
mainly east of an IMT to EZS to OSH line.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....ESB
LONG TERM......MPC
AVIATION.......ESB
Hazardous weather outlook, Jun 29, 2:09 PM CDT, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
209 PM CDT Tue Jun 29 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-301915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
209 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Remainder of this afternoon and early tonight

There is a marginal risk of severe thunderstorms this afternoon
and early evening mainly west of the Fox Valley. Isolated
damaging winds and torrential rain are the main hazards. Minor
lowland or urban flooding is possible especially over parts
central Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is also a chance of thunderstorms Wednesday afternoon into
Wednesday night. The severe threat remains low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation should not be needed through tonight.

LMZ521-522-541>543-301915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
209 PM CDT Tue Jun 29 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Scattered thunderstorms could produce gusty winds and lightning
hazards late this afternoon into this evening.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Thunderstorms are possible Wednesday afternoon into Wednesday
night, and also early next week. Any storms that form may pose a
hazard to mariners.

ESB/MPC

In the hours before

Special weather statement, Jun 29, 1:43 PM CDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Green Bay WI
143 PM CDT Tue Jun 29 2021

WIZ030-291945-
Marathon WI-
143 PM CDT Tue Jun 29 2021

...STRONG THUNDERSTORMS ENTERING MARATHON COUNTY...

At 142 PM CDT, Doppler radar was tracking a strong thunderstorm near
Colby, or 18 miles south of Medford, moving east at 20 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Marshfield, Abbotsford, Spencer, Colby, Stratford, Athens, Unity,
Fenwood, Rozellville and Milan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9003
      4468 8993 4469 9032
TIME...MOT...LOC 1842Z 258DEG 18KT 4488 9045

MPC
Special weather statement, Jun 29, 2:26 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Green Bay WI
226 PM CDT Tue Jun 29 2021

WIZ010-011-018-019-291945-
Langlade-Oneida-Forest-Lincoln-
226 PM CDT Tue Jun 29 2021

...A STRONG THUNDERSTORM WILL AFFECT FAR NORTHEAST LINCOLN
AND SOUTHEAST ONEIDA COUNTY...

At 221 PM CDT, a strong thunderstorm was located over Harrison, or 11
miles southWEST of Rhinelander, moving northeast at 20 mph.

The storm is capable of dangerous lightning, brief torrential
rainfall and wind gusts to 35 mph.

Additional showers and thunderstorms with locally heavy rainfall
continue to develop across central and northcentral Wisconsin from
west of Wausau northeast to Iron Mountain moving northeast at 20
mph.

Locations impacted include...
Rhinelander, Crandon, Harrison, Woodboro, Parrish, Headwaters
Wilderness, Elcho, Nashville, Argonne and Enterprise.

LAT...LON 4531 8953 4556 8967 4583 8896 4556 8877
TIME...MOT...LOC 1921Z 239DEG 18KT 4548 8947

EB
Special weather statement, Jun 29, 2:42 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Green Bay WI
242 PM CDT Tue Jun 29 2021

WIZ018>020-030-031-035-036-292045-
Shawano WI-Langlade WI-Wood WI-Marathon WI-Portage WI-Menominee WI-
Lincoln WI-
242 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WISCONSIN UNTIL 345 PM
CDT...

At 241 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 13 miles west of Antigo to Hatfield. Movement
was east at 25 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Antigo, Marshfield, Weston,
Merrill, Rib Mountain, Mosinee and Spencer.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4485 9032 4537 8948 4537 8869 4425 8959
      4426 9032
TIME...MOT...LOC 1941Z 273DEG 24KT 4508 8941 4443 9072

MPC
Local storm report, Jun 29, 3:37 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
337 PM CDT TUE JUN 29 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0314 PM     TSTM WND GST     WAUSAU                  44.96N 89.63W
06/29/2021  M38 MPH          MARATHON           WI   ASOS

&&

ECKBERG
Special weather statement, Jun 29, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
345 PM CDT Tue Jun 29 2021

WIZ011-013-019>021-030-031-035>037-073-292145-
Waupaca WI-Southern Marinette County WI-Shawano WI-Langlade WI-
Northern Oconto County WI-Wood WI-Marathon WI-Portage WI-Forest WI-
Menominee WI-Northern Marinette County WI-
345 PM CDT Tue Jun 29 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TO FAR NORTHEAST
WISCONSIN UNTIL 445 PM CDT...

At 343 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Carter to 10 miles southwest
of Wisconsin Rapids. Movement was east at 20 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Antigo, Weston, Mosinee, Whiting,
Bevent, Wittenberg, Amherst and Pembine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 4430 9032 4563 8852 4567 8780 4557 8779
      4503 8844 4503 8849 4499 8849 4424 8936
      4426 9032
TIME...MOT...LOC 2043Z 292DEG 18KT 4528 8866 4431 9008

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 8:02 PM CDTSpecial Weather StatementGRBMarathon28 min
Jun 28, 8:29 PM CDTSpecial Weather StatementGRBMarathon31 min
Jun 29, 1:43 PM CDTSpecial Weather StatementGRBMarathon62 min
Jun 29, 2:26 PM CDTSpecial Weather StatementGRBOneida19 min
Jun 29, 2:42 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Portage, Wood63 min
Jun 29, 4:45 PM CDTSpecial Weather StatementGRBMarinette, Oconto, Shawano, Waupaca, Waushara60 min
Jun 29, 5:40 PM CDTSpecial Weather StatementGRBBrown, Outagamie65 min
Jun 29, 6:16 PM CDTSpecial Weather StatementGRBOneida44 min
Jun 29, 6:38 PM CDTSpecial Weather StatementGRBKewaunee, Manitowoc37 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.